MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA4U0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following a cataract extraction with an intraocular lens (iol) implant procedure, lens haptics were pushing on peripheral iris causing inflammation.Patient experienced never being able to see well out of lens.The lens was explanted and replaced with another lens in a secondary procedure.During the procedure pars plana vitrectomy (ppv), ab-interno canaloplasty (abic), omni surgical system, goniotomy, yamane and limbal relaxing incisions (lri) were also performed.There was no patient harm and patient was not hospitalized as a result of this event.Patient¿s symptoms were resolved.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
The explanted lens was returned inside a plastic specimen jar.Solution and blood were dried on the lens.The lens was cleaned with klrp to further assess.One haptic was cracked in the distal area.The cracked haptic broke completely during cleaning.Product history records were reviewed and documentation indicated the product met release criteria.The root cause cannot be determined for the reported complaint of "explant, lens haptics were pushing on peripheral iris".The reported haptic issue could not be confirmed.It is not possible to confirm if haptics were pushing on iris.It is unknown if patient's eye anatomy contributed to the reported complaint.The explanted lens had a cracked haptic in the distal area.The haptic finished breaking during cleaning.It is unknown if the cracked haptic occurred upon implant or explant.The lens was reported implanted (b)(6) 2015.The lens was removed (b)(6) 2023.The company, 18.5 diopter lens was replaced with a non-company three-piece lens , 24.0 diopter.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4.

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16808112
Report Number1119421-2023-00771
Device Sequence Number12307424
Product Code HQL
UDI-Device Identifier00380652535861
UDI-Public00380652535861
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberMTA4U0
Device Catalogue NumberMTA4U0.185
Device Lot Number12382440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale